Prozac

Discussion in 'Therapy and Medication' started by TTrocP, Sep 12, 2006.

  1. TTrocP

    TTrocP Guest

    I was just prescribed this and i was wondering if anyone here has used it and what they think of it.
    Any knowledge would be great! thanks
     
  2. *dilligaf*

    *dilligaf* Staff Alumni

    hey
    i have been on prozac for about 4 months now..
    is there anything in particular you wanted to know?
    i have not had any bad side-affects or anything
    pm me if you want to know more
    xx
     
  3. Crom Cruach

    Crom Cruach Active Member

    I was taken off Lexapro and put on Prozac last Friday. Lexapro done nothing to help my deprssion, hopefully this will.
    One question I have for anyone who's been on meds longer than me is what time in the day would you recommend I take them to get the best out of them? I've been taking mine around 7:30am before I go to work in the hope that I'll feel OK at work but the problem is I always I feel more depressed and suicidal at nightime/bedtime than I do at any other time of the day.
     
  4. *dilligaf*

    *dilligaf* Staff Alumni

    i always take mine whatever time i first eat something. i try to always take them in the morning but if i take them on an empty stomach they make me ill.
    hope that helped
     
  5. bunny

    bunny Staff Alumni

    ive just started on prozac too, only been taking them a few days but i was told its best to take them in the morning cos they give you a bit of energy

    bunny
     
  6. Marshmallow

    Marshmallow Staff Alumni

    iv heard prozac make you more suicidal, when my ex-tutor found out i was depressed and what i had done over them few weeks, she kinda begged me to say no to prozac if they offered it to me incase it made me more suicidal
     
  7. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    I have been on it, it messed with my tummy, it really didn't help me but different things work for different people..........everyones body is different, but some people have really been helped by it, so hopefuly you'll be one of those people ;) :flowers: :hug:





    xxx
     
  8. Ignored

    Ignored Staff Alumni

    Prozac did nothing for me at all... felt like I wasn't taking anything at all.
    Vikki, lots of anti-depressants can increase suicidality in the first instance but usually you are more closely monitored during this phase and should report any increase in such feelings to your psych. They should also dissipate after your body has adjusted to taking them.
    Crom, I don't know when you should take them... usually this is advised by your psych, but you could phone your pharmacist and they should tell you when they are most effective. It might also be good to tell your psych that you feel worse in the evening/night if that's the case.
    Well, Dr Shygirl (who knows nothing but pretends she does), shall now close her surgery. :tongue:
    Shygirl
     
  9. Biggie

    Biggie Antiquitie's Friend

    Prozac is best taken in the morning the reason being initially it can cause sleep disturbances if taken at night. Though they have done studies linking suicide with SSRIs (the group to which prozac belongs), the benefits outway the risks. Alot of people taken prozac safetly and it is the original SSRI so there is alot more data on than most of the others

    Good Luck And remember do whats right for you.
     
  10. Marshmallow

    Marshmallow Staff Alumni

    Im not saying it does or doesn't but i just read some reports on prozac recently and said that it increases suicidle tendances dramatically, and in some countrys has been band because of this side affect, i was just stating what i read, i dont know the full facts as im not on prozac, but thank you for your reply :smile: sorry if i got it wrong just going by the coule of reports i read on it :smile:
     
  11. Crom Cruach

    Crom Cruach Active Member

    I've been on this for a while now and I have to admit that in the past 2 weeks especially I've been feeling better. My only worry is my appetite has completely disappeared, down to one meal a day most of the time and that's not like me at all.
     
  12. Confuzzled

    Confuzzled Active Member

    I have a quick question: I'm on anti depressants now, and I think it's called Prozac. Does Prozac make you gain weight at all? I'm a recovering anorexic, but I still wouldn't like gaining weight via medication.

    Thanks.
     
  13. I am on Prozac now. I have not gained any weight while on this med. I too am down to one meal a day which is not good for my system. I just do not have an appetite while talking this medication. I just make sure when I eat I eat something that is extremely healthy. Just remember that meds do different things to different people. Good Luck on this med. Hope you get the results you are seekings.
     
  14. ace

    ace Well-Known Member

    I've been on Prozac for quite a while now and I don't think it's done anything for me,the thing that has helped me has been the ECT treatment I think I will ask my Dr about getting off the Prozac soon as I think it's had no effect whatsoever.
     
  15. tabby

    tabby Active Member

    Been taking prozac for a few weeks. Felt better the first week, and now the side effects are mostly gone except for the fact that I'm psychically tired all the time. but WHY does it feel like its NOT WORKING anymore?? I feel empty again like before. Anyone have similar experience?? Should I continue to take it??
     
  16. DoubledStratum

    DoubledStratum Well-Known Member

    I totally know what you mean. ^__^

    I took prozac for a few weeks, it had an AMAZING effect. I regained my sexuality (for the last 4 years I had thought I was asexual) and was a lot happier. Then it just died. o_O
    I told my psychiatrist and after 2 sessions he increased the dosage. I'm now at 30mg a day and it's still working, just about, though I do get very dark moods almost daily. Is still miles better than before. ^__^
    So yeah, keep at it. Sometimes it glitches a bit inside you. But if it had an effect it'll probably regain at some point.:) Tell yo GP just to make sure.
     
  17. Ruby

    Ruby Well-Known Member

    Prozac doesn't cause weight gain, no.

    It works ok for me I suppose. I've been on it for over three years. I've been on doses ranging from 20mg - 60mg. I'm thinking about changing though.
     
  18. shona

    shona Member

    i've been on Prozac for quite a few years now. It works the best for me however I do need to top it up with another antidepressant. I know it as wellbutrin. Plus I take clonazapam for anxieties. Besides that I function pretty normaly lol.

    Different medications work for different people. I tried probably every single one out there til we found prozac worked for me.

    Good Luck
    S